An inequality for uniform deviations of sample averages from their means
AbstractWe derive a new inequality for uniform deviations of averages from their means. The inequality is a common generalization of previous results of Vapnik and Chervonenkis (1974) and Pollard (1986). Using the new inequality we obtain tight bounds for empirical loss minimization learning.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Department of Economics and Business, Universitat Pompeu Fabra in its series Economics Working Papers with number 280.
Date of creation: Feb 1998
Date of revision:
Contact details of provider:
Web page: http://www.econ.upf.edu/
Vapnik-Chervonenkis inequality; uniform laws of large numbers; empirical risk; minimization;
Other versions of this item:
- Bartlett, Peter & Lugosi, Gábor, 1999. "An inequality for uniform deviations of sample averages from their means," Statistics & Probability Letters, Elsevier, vol. 44(1), pages 55-62, August.
- C13 - Mathematical and Quantitative Methods - - Econometric and Statistical Methods and Methodology: General - - - Estimation: General
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Devroye, Luc, 1982. "Bounds for the uniform deviation of empirical measures," Journal of Multivariate Analysis, Elsevier, vol. 12(1), pages 72-79, March.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ().
If references are entirely missing, you can add them using this form.